Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 341, NWS Atlanta, GA

November 30, 2010Floyd County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Nov 30, 2010, 11:24 AM EST for Floyd County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 30, 2010, 11:24 AM EST (16:24 UTC)
Expired
Nov 30, 2010, 11:42 AM EST
In force
18 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 105 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 30, 8:43 AM ESTTornado WatchSPC8 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
125 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WUUS52 KFFC 301624
SVRFFC
GAC115-301715-
/O.NEW.KFFC.SV.W.0341.101130T1624Z-101130T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1124 AM EST TUE NOV 30 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLOYD COUNTY IN NORTHWEST GEORGIA

* UNTIL 1215 PM EST

* AT 1121 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF ROME...MOVING
  NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHANNON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EST TUESDAY AFTERNOON
FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3444 8516 3429 8502 3411 8540 3418 8544
TIME...MOT...LOC 1624Z 223DEG 46KT 3421 8535

$$
1 follow-up statement
324 
WWUS52 KFFC 301642
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1142 AM EST TUE NOV 30 2010

GAC115-301652-
/O.CAN.KFFC.SV.W.0341.000000T0000Z-101130T1715Z/
FLOYD GA-
1142 AM EST TUE NOV 30 2010

...THE SEVERE THUNDERSTORM WARNING FOR FLOYD COUNTY IS CANCELLED...

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHANNON.

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EST TUESDAY AFTERNOON
FOR NORTHWESTERN GEORGIA.

LAT...LON 3444 8516 3429 8502 3411 8540 3418 8544
TIME...MOT...LOC 1642Z 223DEG 46KT 3438 8516

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 9:10 AM EST, 2 hours 14 minutes earlier.

Area forecast discussion, Nov 30, 9:10 AM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 AM EST TUE NOV 30 2010

.UPDATE...
A TORNADO WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF WEST GA
UNTIL 20Z THIS AFTERNOON. THE SQUALL LINE IN AL WILL CONTINUE
TO PROGRESS EAST WITH THE POSSIBILITY OF SEVERE TSTMS AND ISOLATED
TORNADOES OVER GA TODAY. PLENTY OF WARM AIR ADVECTION, MOISTURE
(PW 1.5 INCHES FFC SOUNDING) AND INSTABILITY DUE TO DIURNAL
HEATING IN ADVANCE OF THE LINE. HAVE TWEAKED SOME OF THE WORDING
IN THE ZONES DUE TO THE WATCH. OTHERWISE, HAVE NOT MADE ANY OTHER
CHANGES TO MAX/MIN TEMPS.

16

&&

.PREV DISCUSSION... /ISSUED 740 AM EST TUE NOV 30 2010/

SHORT TERM /TODAY THROUGH THURSDAY/...
MODELS IN VERY GOOD AGREEMENT WITH THE SOLUTION FOR THE SHORT TERM.
THE WARM FRONT...CURRENTLY FROM AGS-LGC...SHOULD LIFT NORTH OF AN
AHN-ATL LINE BY 12Z...AND INTO THE CAROLINAS BY 18Z. HOWEVER THERE
ARE SOME DOUBTS IT WILL LIFT OUT OF THE GVL AREA BEFORE THE COLD
FRONT MOVES ACROSS THE CWA AND WILL HEDGE A BIT ON TEMPS IN THAT
AREA TODAY. THE COLD FRONT WILL ENTER THE NORTHWEST PART OF THE
CWA BETWEEN 12Z AND 15Z...AND BY 00Z IT SHOULD BE JUST EAST OF MCN
AND AHN. CAPES OF 400 TO 1000 SHOULD SPREAD AHEAD OF THE FRONT
ACROSS THE CWA BETWEEN 15Z AND 18Z AND CONTINUE INTO THE
AFTERNOON. AFTER THE FROPA THE THUNDER WILL END BUT LINGERING
SHOWERS WILL CONTINUE INTO TONIGHT ENDING FROM THE NORTHWEST.
THERE WILL BE ENOUGH HELICITY AND INSTABILITY TO KEEP THE THREAT
OF ISOLATED TORNADOES TODAY AND WILL THEREFORE KEEP THE MENTION OF
SOME POSSIBLY SEVERE IN THE FORECAST. STRONG CAA BEHIND THE FRONT
ALONG WITH H8 WINDS OF 40 KTS WILL MAKE FOR WINDY CONDITIONS LATE
TONIGHT AND WEDNESDAY. A NORTHWEST FLOW ALOFT WILL KEEP CONDITIONS
DRY AND COOL FOR THE REST OF THE SHORT TERM.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SIGNIFICANT DIFFERENCES BETWEEN THE 00Z RUN OF THE GFS AND THE 12Z
RUN OF THE ECMWF. WE HAVE BEEN LEANING WITH THE GFS AND WILL
CONTINUE TO DO SO. THE H5 TROUGH WITH THE CURRENT SYSTEM WILL MOVE
OFF THE ATLANTIC WITH A RIDGE BUILDING OVER THE MIDWEST. THIS WILL
PUT THE CWA IN A DRY NORTHWEST FLOW THAT WILL CONTINUE THROUGH THE
WEEKEND. THIS WILL ALSO KEEP TEMPS AT OR JUST A FEW DEGREES BELOW
NORMAL. A SHORT WAVE MOVING THROUGH NORTHWEST CANADA WILL DIVE
INTO THE NORTHERN PLAINS AND JOIN WITH AN UPPER LOW OVER
NEWFOUNDLAND CANADA AND THEN DEEPEN OVER THE EASTERN U.S. THIS
WILL BRING ANOTHER COLD FRONT INTO THE CWA MONDAY NIGHT AND
TUESDAY. ATMOSPHERE WILL REMAIN VERY DRY AND AT THIS TIME THE
PROBABILITIES ARE TOO LOW TO MENTION PRECIP AT THIS TIME.

17

AVIATION...
12Z UPDATE...
POOR AVIATION CONDITIONS TO CONTINUE THROUGH AT LEAST 00Z...THEN
SOME IMPROVEMENT. PREVAILING IFR-LIFR CIGS ATL-AHN...WITH PREVAILING
MVFR CIGS CSG-MCN IN WARM SECTOR. -RADZ ATL-AHN TIL 14Z WITH LITTLE
TO NO PCPN CSG-MCN...JUST ISOLD -SHRA. PREVAILING LIFR VSBY ATL-AHN
SHOULD IMPROVE TO IFR AFT 14Z. GENERALLY PREVAILING VFR TO AT WORST
MVFR CSG-MCN SAME TIME PERIOD. LINE OF STRONG CONVECTION/SQUALL LINE
TO REACH ATL BY 17Z...AHN-CSG BY 19Z...AND MCN BY 21Z. BRIEF
IFR-LIFR DURING +TSRA VSBYS IN -RADZ ATL-AHN THROUGH 14Z...THEN
INCREASING CONVECTIVE ACTIVITY. BEHIND CONVECTIVE LINE...EXPECT
PREVAILING MVFR CIGS/VSBY FOR SEVERAL HOURS WITH POST FRONTAL -SHRA
AND STRATUS CLOUDS. SOME POTENTIAL FOR SKC TOWARD 12Z...BUT THINK
CLEARING WILL BE SLOWER THAN MODELS INDICATE. WINDS 110-120 5-10KTS
AHN-ATL...VEERING TO 140-160 10-15KTS GUST 20-22KTS BY 18Z.
CONVECTIVE ACTIVITY HAS POTENTIAL TO BRING 30-35KT WINDS. POST
FRONTAL WINDS 280-30015-20KTS GUSTS 25-30KTS. VERY WIND OVERNIGHT.

//ATL CONFIDENCE...
12Z UPDATE...
MEDIUM CONFIDENCE ON CIGS THROUGH 00Z...THEN HIGH CONFIDENCE AFT 00Z.
MEDIUM CONFIDENCE ON VSBYS THROUGH 00Z...THEN HIGH CONFIDENCE AFT
00Z.
HIGH CONFIDENCE ON WIND DIRECTION AND SPEED THROUGH TAF VALID
PERIOD. MEDIUM CONFIDENCE ON POTENTIAL FOR STRONG WIND GUSTS
30-35KTS WITH SQUALL LINE.

19

HYDROLOGY...
EXPECT A TOTAL OF 1 TO 3 INCHES OF RAIN ACROSS THE NORTHERN PART OF
THE CWA WITH LESSER AMOUNTS ACROSS CENTRAL GEORGIA. THESE AMOUNTS
CONTINUE TO STAY BELOW FFG AND WILL THEREFORE NOT ISSUE A FLOOD
WATCH.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  40  50  28 / 100 100   0   0
ATLANTA         68  34  47  31 / 100  80   0   0
BLAIRSVILLE     59  33  42  24 / 100 100   0   0
CARTERSVILLE    65  34  47  27 / 100  50   0   0
COLUMBUS        73  38  53  33 / 100  90   0   0
GAINESVILLE     59  37  47  30 / 100 100   0   0
MACON           74  41  53  29 / 100 100   0   0
ROME            64  33  49  27 / 100  40   0   0
PEACHTREE CITY  70  35  49  26 / 100  80   0   0
VIDALIA         79  48  56  32 /  60 100   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 3 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BARTOW...BIBB...BUTTS...CARROLL...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...CRAWFORD...
DADE...DEKALB...DOOLY...DOUGLAS...FAYETTE...FLOYD...GORDON...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER...JONES...
LAMAR...MACON...MARION...MERIWETHER...MONROE...MUSCOGEE...
NEWTON...NORTH FULTON...PAULDING...PEACH...PIKE...POLK...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TAYLOR...TROUP...TWIGGS...UPSON...WALKER...WEBSTER.

WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WHITE.

&&

17/19
Hazardous weather outlook, Nov 30, 3:45 AM EST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 AM EST TUE NOV 30 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
345 AM EST TUE NOV 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED TODAY INTO THE EVENING.

.SYNOPSIS...
A DEEP UPPER TROUGH AND ASSOCIATED COLD FRONT WILL SWEEP FROM THE
MID-SOUTH THIS MORNING TO THE SOUTHEAST U.S. BY THIS EVENING.
A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THIS FRONT
TODAY. RAIN AND THUNDERSTORMS WILL GIVE WAY TO COLDER...WINDY
CONDITIONS WEDNESDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DAMAGING THUNDERSTORM WINDS AND A FEW
TORNADOES. WHILE THE SEVERE THREAT EXISTS FOR ALL OF NORTH AND
CENTRAL GEORGIA...THE GREATEST THREAT FOR DAMAGING WINDS AND
TORNADOES WILL BE SOUTH OF INTERSTATE 20 DURING THE AFTERNOON
HOURS. THE SEVERE THREAT IS EXPECTED TO END FROM WEST TO EAST
DURING THE EVENING HOURS...AND BE EAST OF THE AREA BY MIDNIGHT. IN
ADDITION...STRONG WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45
MPH WILL BE POSSIBLE THIS MORNING AT ELEVATIONS ABOVE 2500 FEET IN
THE NORTH GEORGIA MOUNTAINS.

.DISCUSSION...
A FULL-LATITUDE MERIDIONAL TROUGH WILL SWEEP THROUGH THE EASTERN
U.S. TODAY. THIS TROUGH WILL TAKE ON A NEGATIVE TILT AS IT LIFTS
FROM THE SOUTHEAST U.S. TOWARD THE MID-ATLANTIC THIS EVENING.
A WEDGE OF COOL AIR ACROSS NORTH GEORGIA THIS MORNING WILL LIFT
RAPIDLY NORTH DURING THE MORNING AS A STRONG LOW-LEVEL JET OF 60
TO 65 MPH BRINGS WARM...MOIST...UNSTABLE AIR NORTHWARD FROM THE
GULF. MIDDAY CAPE VALUES OF 200 NORTH TO 500 CENTRAL GEORGIA WILL
COMBINE WITH EXCESSIVE LOW-LEVEL HELICITY VALUES OF 500 OR GREATER
TO SUPPORT STRONG TO SEVERE THUNDERSTORMS...INCLUDING DAMAGING
WINDS IN EXCESS OF 60 MPH AND A FEW TORNADOES. THE GREATEST THREAT
FOR SEVERE THUNDERSTORMS WILL ACCOMPANY A SQUALL LINE OF THUNDERSTORMS
THAT IS EXPECTED TO ENTER NORTHWEST GEORGIA AFTER DAYBREAK...BE NEAR
ATLANTA BY MIDDAY...AND INTO EAST AND CENTRAL GEORGIA BY MID-AFTERNOON.
THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF
INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WILL BE POSSIBLE ACROSS MUCH
OF NORTH GEORGIA WEDNESDAY. OTHERWISE...HAZARDOUS WEATHER
CONDITIONS ARE NOT EXPECTED THROUGH THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS
CLOSELY TODAY AND BE PREPARED FOR ACTIVATION.

19

In the hours before

Special weather statement, Nov 30, 5:25 AM EST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 AM EST TUE NOV 30 2010

GAZ001>004-011-301100-
525 AM EST TUE NOV 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CHATTOOGA...
DADE...WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL 600 AM EST...

AT 515 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS PRODUCING GUSTY WINDS FROM TRENTON TO SUMMERVILLE
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE SHOWERS MOVES ACROSS
CHATTOOGA...DADE...WALKER...WHITFIELD AND CATOOSA COUNTIES THROUGH
600 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE JAMES H.
FLOYD STATE PARK...BERRYTON...SUMMERVILLE...MENLO ...CLOUDLAND
...TRION...CEDAR GROVE...RISING FAWN...LAFAYETTE...NAOMI...COOPER
HEIGHTS.
Special weather statement, Nov 30, 9:27 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
927 AM EST TUE NOV 30 2010

GAZ001-002-301500-
927 AM EST TUE NOV 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN DADE AND WALKER
COUNTIES UNTIL 1000 AM EST...

AT 923 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STEPHENSVILLE...MOVING NORTHEAST AT 70 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DADE AND
WALKER COUNTIES THROUGH 1000 AM EST. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE COOPER HEIGHTS...STEPHENSVILLE...RISING FAWN...
CLOUDLAND CANYON STATE PARK...TRENTON...COLE CITY...MORGANVILLE...NEW
ENGLAND...CHICKAMAUGA...CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN...
HOOKER AND WILDWOOD.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Nov 30, 9:56 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 AM EST TUE NOV 30 2010

GAZ001>003-011-301530-
956 AM EST TUE NOV 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CHATTOOGA...
DADE...WALKER AND CATOOSA COUNTIES UNTIL 1030 AM EST...

AT 952 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTH OF ROSSVILLE TO 16 MILES WEST
OF CHATTOOGAVILLE...MOVING EAST AT 60 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CHATTOOGA...DADE...WALKER AND CATOOSA COUNTIES THROUGH 1030 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...
LAKEVIEW...COOPER HEIGHTS...CHATTANOOGA VALLEY...FAIRVIEW...
ROSSVILLE...LOOKOUT MOUNTAIN...COLE CITY...HOOKER...MORGANVILLE...
STEPHENSVILLE...WILDWOOD...RISING FAWN...CLOUDLAND CANYON STATE PARK
AND NEW ENGLAND.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Nov 30, 10:24 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1024 AM EST TUE NOV 30 2010

GAZ002>004-011-012-019-301600-
1024 AM EST TUE NOV 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN FLOYD...
CHATTOOGA...GORDON...WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL
1100 AM EST...

AT 1020 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO 24 MILES SOUTHWEST OF
CHATTOOGAVILLE...MOVING EAST AT 65 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS FLOYD...
CHATTOOGA...GORDON...WALKER...WHITFIELD AND CATOOSA COUNTIES THROUGH
1100 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR
GROVE...CLOUDLAND...BLUE SPRING...BOYNTON...INDIAN SPRINGS...
GRAYSVILLE...FORT OGLETHORPE...LAKEVIEW...ROCK SPRING...
CHICKAMAUGA...COOPER HEIGHTS...CHATTANOOGA VALLEY...FAIRVIEW...
ROSSVILLE AND LOOKOUT MOUNTAIN.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Nov 30, 10:57 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1057 AM EST TUE NOV 30 2010

GAZ002>005-011-012-019-020-030-301630-
1057 AM EST TUE NOV 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN POLK...BARTOW...
FLOYD...CHATTOOGA...GORDON...WALKER...WHITFIELD...CATOOSA AND MURRAY
COUNTIES UNTIL 1130 AM EST...

AT 1052 AM EST/952 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM GRAYSVILLE TO 11 MILES SOUTHWEST
OF CHATTOOGAVILLE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS POLK...
BARTOW...FLOYD...CHATTOOGA...GORDON...WALKER...WHITFIELD...CATOOSA
AND MURRAY COUNTIES THROUGH 1130 AM EST. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE SALEM...HOLLAND...CHATTOOGAVILLE...JAMES H.
FLOYD STATE PARK...LYERLY...BERRYTON...SUMMERVILLE...MENLO...TRION...
CLOUDLAND...TUNNEL HILL...WOOD STATION...BLUE SPRING...BEAUMONT AND
RINGGOLD.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 12:09 PM ESTSevere Thunderstorm WarningFFCPolk36 min
Nov 30, 12:16 PM ESTSevere Thunderstorm WarningFFCFannin, Murray, Whitfield44 min
Nov 30, 12:31 PM ESTSevere Thunderstorm WarningFFCHaralson29 min
Nov 30, 12:48 PM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Gordon, Pickens42 min
Nov 30, 12:59 PM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding, Polk46 min
Nov 30, 4:03 PM ESTSevere Thunderstorm WarningFFCButts, Henry, Lamar, Newton, Spalding42 min
Nov 30, 4:12 PM ESTTornado WarningFFCButts, Henry, Newton33 min
Nov 30, 4:22 PM ESTSevere Thunderstorm WarningFFCGwinnett, Newton, Walton23 min
Nov 30, 4:37 PM ESTSevere Thunderstorm WarningFFCMorgan, Newton, Walton38 min
Nov 30, 4:43 PM ESTSevere Thunderstorm WarningFFCBarrow, Jackson47 min
Nov 30, 4:52 PM ESTSevere Thunderstorm WarningFFCBanks23 min
Nov 30, 5:15 PM ESTSevere Thunderstorm WarningFFCClarke, Morgan, Oconee, Walton45 min
Nov 30, 5:42 PM ESTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam48 min
Nov 30, 6:23 PM ESTSevere Thunderstorm WarningFFCClarke, Greene, Oconee, Oglethorpe37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.